Ask a doctor

Safe to Use Acutane for a 16 Year Old Boy and What Are the Side Effects?

Doctor Answers (1)

Accutane in a 16 year old boy

+1

Accutane can be used in teenagers as well as adults.  Accutane can be used safely if it is handled with respect and one follows the guidelines of the ipledge program.  The most worrisome side effect is birth defects, which is not a issue for a 16 year old boy, however, other common side effects include severe dry skin, joint and muscle aches, acne flare, liver inflammation,visual changes, drop in blood count and elevation of triglycerides.  Depression is a controvertial side effect of Accutane that one must watch for.  If you are considering Accutane, i recommend that you visit a board-certified dermatologist and review the information in the ipledge booklet.

 

Dina Strachan, MD       NYC dermatologist      212-627-1004


New York Dermatologist
3.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.